zbMATH — the first resource for mathematics

Propagation of chaos for the 2D viscous vortex model. (English) Zbl 1299.76040
Since the hydrodynamics of 2D flows can be equivalently represented by Navier-Stokes (NS) equations or by the corresponding vorticity equation, it is an interesting problem to consider a dynamics of the system of \(N\) discrete vortices fully described by their positions and circulations in the case of large \(N\). Such a system can be considered as an equivalent for the model of stochastic particle systems, which approximates a solution for the initial NS equation. The authors intoduce the specific measures, which allow to analyse trajectory solutions in the context of the chaotic flow motions.

76D05 Navier-Stokes equations for incompressible viscous fluids
65C35 Stochastic particle methods
76M25 Other numerical methods (fluid mechanics) (MSC2010)
35Q30 Navier-Stokes equations
82C80 Numerical methods of time-dependent statistical mechanics (MSC2010)
Full Text: DOI arXiv
[1] Aalto, D., Kinnunen, J.: Maximal functions in Sobolev spaces. In: Sobolev Spaces in Math- ematics. I, Int. Math. Ser. (N. Y.) 8, Springer, New York, 25-67 (2009) · Zbl 1171.42005
[2] Benachour, S., Roynette, B., Vallois, P.: Branching process associated with 2d-Navier Stokes equation. Rev. Mat. Iberoamer. 17, 331-373 (2001) · Zbl 1013.35063
[3] Ben-Artzi, M.: Global solutions of two-dimensional Navier-Stokes and Euler equations. Arch. Ration. Mech. Anal. 128, 329-358 (1994) · Zbl 0837.35110
[4] Bolley, F., Gentil, I., Guillin, A.: Uniform convergence to equilibrium for granular media. Arch. Ration. Mech. Anal. 208, 429-445 (2013) · Zbl 1264.35040
[5] Bouchet, F., Venaille, A.: Statistical mechanics of two-dimensional and geophysical flows. Phys. Rep. 515, 227-295 (2012)
[6] Brezis, H.: Analyse fonctionnelle. Masson, Paris (1983) · Zbl 0511.46001
[7] Brezis, H.: Remarks on the preceding paper by M. Ben-Artzi: “Global solutions of two- dimensional Navier-Stokes and Euler equations”. Arch. Ration. Mech. Anal. 128, 359-360 (1994) · Zbl 0837.35112
[8] Brezis, H.: Convergence in D and in L1 under strict convexity. In: Boundary Value Problems for Partial Differential Equations and Applications, RMA Res. Notes Appl. Math. 29, Masson, Paris, 43-52 (1993) · Zbl 0813.49016
[9] Caglioti, E., Lions, P.-L., Marchioro, C., Pulvirenti, M.: A special class of stationary flows for two-dimensional Euler equations: a statistical mechanics description. Comm. Math. Phys. 143, 501-525 (1992) · Zbl 0745.76001
[10] Carlen, E. A.: Superadditivity of Fisher’s information and logarithmic Sobolev inequalities. J. Funct. Anal. 101, 194-211 (1991) · Zbl 0732.60020
[11] Carlen, E., Carvalho, M., Le Roux, J., Loss, M., Villani, C.: Entropy and chaos in the Kac model. Kinet. Relat. Models 3, 85-122 (2010) · Zbl 1186.76675
[12] Cépa, E., Lépingle, D. Diffusing particles with electrostatic repulsion. Probab. Theory Re- lated Fields 107, 429-449 (1997) · Zbl 0883.60089
[13] Chorin, A. J.: Numerical study of slightly viscous flow, J. Fluid Mech. 57, 785-796 (1978)
[14] Crippa, G., De Lellis, C.: Estimates and regularity results for the DiPerna-Lions flow. J. Reine Angew. Math. 616, 15-46 (2008) · Zbl 1160.34004
[15] de Finetti, B.: La prévision: ses lois logiques, ses sources subjectives. Ann. Inst. H. Poincaré 7, 1-68 (1937) · Zbl 0017.07602
[16] DiPerna, R. J., Lions, P.-L.: On the Fokker-Planck-Boltzmann equation. Comm. Math. Phys. 120, 1-23 (1988) · Zbl 0671.35068
[17] DiPerna, R. J., Lions, P.-L.: Ordinary differential equations, transport theory and Sobolev spaces. Invent. Math. 98, 511-547 (1989) · Zbl 0696.34049
[18] Figalli, A.: Existence and uniqueness of martingale solutions for SDEs with rough or degen- erate coefficients. J. Funct. Anal. 254, 109-153 (2008) · Zbl 1169.60010
[19] Flandoli, F., Gubinelli, M., Priola, E.: Full well-posedness of point vortex dynamics corre- sponding to stochastic 2D Euler equations. Stoch. Process. Appl. 121, 1445-1463 (2011) · Zbl 1221.60082
[20] Fontbona, J., Martinez, M.: Paths clustering and an existence result for stochastic vortex systems. J. Statist. Phys. 128, 699-719 (2007) · Zbl 1121.82007
[21] Gallagher, I., Gallay, T.: Uniqueness for the two-dimensional Navier-Stokes equation with a measure as initial vorticity. Math. Ann. 332, 287-327 (2005) · Zbl 1096.35102
[22] Gallay, Th.: Interaction of vortices in weakly viscous planar flows. Arch. Ration. Mech. Anal. 200, 445-490 (2011) · Zbl 1229.35177
[23] Gallay, Th., Wayne, C. E.: Global stability of vortex solutions of the two-dimensional Navier- Stokes equation. Comm. Math. Phys. 255, 97-129 (2005) · Zbl 1139.35084
[24] Greengard, L., Rokhlin, V.: A fast algorithm for particles simulations, J. Comput. Phys. 73, 325-348 (1987) · Zbl 0629.65005
[25] Hauray, M., Jabin, P.-E.: Propagation of chaos for particles approximations of Vlasov equa- tions with singular forces.
[26] Hauray, M., Mischler, S.: On Kac’s chaos and related problems. J. Funct. Anal. 266, 6055- 6157 (2014) · Zbl 1396.60102
[27] Helmholtz, H.: Über Integrale der hydrodynamischen Gleichungen, welche den Wirbelbewe- gungen entsprechen. J. Reine Angew. Math. 55, 25-55 (1858) · ERAM 055.1448cj
[28] Hewitt, E., Savage, L. J.: Symmetric measures on Cartesian products. Trans. Amer. Math. Soc. 80, 470-501 (1955) · Zbl 0066.29604
[29] Kac, M.: Foundations of kinetic theory. In: Proceedings of the Third Berkeley Symposium on Mathematical Statistics and Probability, 1954-1955, Vol. III, Univ. of California Press, Berkeley and Los Angeles, 171-197 (1956) · Zbl 0072.42802
[30] Kirchhoff, G.: Vorlesungen über mathematische Physik. Teubner, Leipzig (1876). · JFM 08.0542.01
[31] Le Bris, C., Lions, P.-L.: Existence and uniqueness of solutions to Fokker-Planck type equa- tions with irregular coefficients. Comm. Partial Differential Equations 33, 1272-1317 (2008) · Zbl 1157.35301
[32] Lieb, E., Loss, M.: Analysis. Grad. Stud. Math. 14, Amer. Math. Soc., Providence (1997) · Zbl 0873.26002
[33] Malrieu, F.: Convergence to equilibrium for granular media equations and their Euler schemes. Ann. Appl. Probab. 13, 540-560 (2003) · Zbl 1031.60085
[34] Marchioro, C.: On the inviscid limit for a fluid with a concentrated vorticity. Comm. Math. Phys. 196, 53-65 (1998) · Zbl 0911.35086
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.